MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, an afx vela suprarenal proximal extension and four (4) afx limb stent graft distal extensions.On an unknown date, the patient had a tevar (thoracic endovascular aortic repair) device placed to treat a dissection.It was also noted that the thoracic aorta was previously stented at the supra-celiac.No additional information is currently available regarding this initial report.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text: devices remain implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported dissection was confirmed as non-device-related.This is moderately consistent with the reported adverse event/incident.It is documented that the patient had a history of type b aortic dissection with multiple repairs, including a tevar for dissection prior to the evar.This finding was discovered during examination of the operative note dated (b)(6) 2016.The most likely causation for the reported event is the patient's thoracic aneurysm.This event can therefore be removed from the fda database as it is no longer reportable.No additional investigation of this reported adverse event/incident is planned.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: h6 medical device problem codes; remove 3190.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, an afx vela suprarenal proximal extension and four (4) afx limb stent graft distal extensions.On an unknown date, the patient had a tevar (thoracic endovascular aortic repair) device placed to treat a dissection.It was also noted that the thoracic aorta was previously stented at the supra-celiac.No additional information is currently available regarding this initial report.Additional information: internal clinical assessment identified that the patient has a documented history of type b aortic dissection with multiple repairs, including a (pre-existing) tevar for dissection on (b)(6) 2016, which was prior to the evar with endologix devices on (b)(6) 2016.Therefore, a complaint is not warranted since there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.This event is no longer reportable.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17599960
Report Number2031527-2023-00213
Device Sequence Number6125789
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)181223
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2018
Device Model NumberBA28-100/I16-40
Device Lot Number1292995-009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, SN: (B)(6).; AFX LIMB STENT GRAFT, SN: (B)(6).; AFX LIMB STENT GRAFT, SN: (B)(6).; AFX LIMB STENT GRAFT, SN: (B)(6).; AFX VELA SUPRARENAL, SN: (B)(6).; NON-ENDOLOGIX THORACIC AORTA STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale